Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 12, 2002, 3:03 PM CDT for Sharp County, Arkansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2002, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 12, 2002, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 3:08 PM CDT | Hail 1 | Poughkeepsie, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 122003 SVRLIT ARC135-122045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 303 PM CDT FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 345 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF NELSONVILLE...OR ABOUT 18 MILES WEST OFBLACK ROCK...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NELSONVILLE AROUND 310 PM CDT && HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3611 9151 3604 9146 3602 9137 3615 9136 $$ 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:30 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 12, 2:30 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT FRI APR 12 2002 THE COLD FRONT HAS MADE IT INTO NORTHWESTERN ARKANSAS AND IT IS EXPECTED TO CONTINUE TO MOVE INTO THE CENTRAL SECTIONS TONIGHT. TEMPERATURES WILL CONTINUE MILD. MOISTURE CONTINUES LIMITED SO RAINFALL AMOUNTS WILL BE SMALL. FCSTID = 38 HRO 51 75 54 76 / 20 20 30 30 LIT 56 77 57 78 / 30 20 30 30 HOT 55 79 57 79 / 30 20 30 30 PBF 60 79 60 80 / 20 20 30 30 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:04 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.